Alert archive / Wisconsin / River Flood Advisories in 2016

River Flood Advisory 1, NWS Green Bay, WI

March 16, 2016Wood County, Wisconsin

NWS Green Bay, WI issued this river flood advisory at Mar 16, 2016, 12:24 PM CDT for Wood County, Wisconsin. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2016, 12:24 PM CDT (17:24 UTC)
Expired
Mar 18, 2016, 12:23 AM CDT
In force
36 hr
Issued by
NWS Green Bay, WI

County Wood County, WI

The radar

The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Pittsville (PITW3).

Action stage
10 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

018 
WGUS83 KGRB 161724
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1224 PM CDT WED MAR 16 2016

WIC141-170524-
/O.NEW.KGRB.FL.Y.0001.160316T1724Z-160318T0523Z/
/PITW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1224 PM CDT WED MAR 16 2016

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Yellow River at Pittsville
* until late Thursday night.
* At  7:00 AM Wednesday The stage was 12.1 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is forecast to exceed its flood stage late
* this afternoon or this evening.
  .
* At 13.0 feet...Riverside Park is flooded and there is widespread 
  lowland flooding in the area  .  

$$

&&

LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
      4438 9017 4453 9022

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Mar 16, 11:48 AM CDT, 36 minutes earlier.

Area forecast discussion, Mar 16, 11:48 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1148 AM CDT WED MAR 16 2016

NEW INFORMATION ADDED TO UPDATE SECTION

.UPDATE...
ISSUED AT 1147 AM CDT WED MAR 16 2016

BASED ON CURRENT PRECIPITATION TYPE...HAVE DECIDED TO MOVE START
TIME FOR WINTER WEATHER ADVISORIES TO 17Z.
&&

.SHORT TERM...TODAY...TONIGHT...AND THURSDAY
ISSUED AT 410 AM CDT WED MAR 16 2016

PCPN TRENDS/TYPE...SNOWFALL AMOUNTS...WINTER WEATHER HEADLINES...
AND STRONG WINDS AND ASSOCIATED WIND/MARINE HEADLINES...ARE THE
FCST CHALLENGES THIS MORNING.

THE INITIAL BAND OF SHOWERS AND EMBEDDED TSTMS LIFTED NORTH AND
WEAKENED EARLY THIS MORNING...BUT ADDITIONAL BANDS OF SHOWERS AND
STORMS WERE DEVELOPING IN ASSOCIATION WITH THE NEGATIVELY-TILTED
S/W TROF THAT WAS MOVG INTO SOUTHERN WI. A DEEPENING SFC LOW
WAS SITUATED NEAR MADISON...AND WAS MOVG NNE.

THE SFC AND UPPER LOWS WILL DRIFT NNE TOWARD NE WI AND THE CENTRAL
U.P. TODAY...AND CAUSE SHOWERS TO CONTINUE OVER THE REGION. AS THE
LOW LIFTS NORTH LATER THIS MORNING...A VERY STRONG PRESSURE
GRADIENT WILL SET UP OVER OUR SOUTHERN COUNTIES. HAVE OPTED TO ADD
ANOTHER TIER OF COUNTIES TO THE WIND ADVISORY...SO AREAS FROM MFI
TO GRB AND ALGOMA ARE NOW INCLUDED IN THE HEADLINE. THERE IS SOME
CONCERN FOR HIGH WINDS IN OUR FAR SOUTHERN TIER OF COUNTIES...AS
BUFKIT SHOWS 60-70 KTS IN THE MIXED LAYER AT OSHKOSH LATER THIS
AFTERNOON. WILL STICK WITH THE ADVISORY THERE FOR NOW...AS STRONG
CAA AND SUBSIDENCE ARE LACKING...AND SKIES WILL BE CLOUDY WITH
LITTLE INSOLATION TO DESTABILIZE THE BOUNDARY LAYER. THAT BEING
SAID...THE DAY SHIFT WILL NEED TO MONITOR THIS.

RAIN IS EXPECTED TO MIX WITH THEN CHANGE TO SNOW OVER NC WI THIS
AFTERNOON...AND SOME ACCUMS ARE POSSIBLE IN VILAS/ONEIDA/LINCOLN
COUNTIES LATE IN THE DAY. HAVE MOVED UP THE START TIME OF THE
WINTER WEATHER ADVISORY TO 21Z/WED IN THESE COUNTIES...BUT LEFT
THE REST ALONE. THE RAIN/SNOW LINE WILL QUICKLY PROGRESS EAST
THIS EVG AND OVERNIGHT...WITH SNOW OR MIXED RAIN/SNOW CONTINUING
OVER MOST OF THE REGION INTO THURSDAY. PCPN CHANCES WILL GRADUALLY
TAPER OFF FROM THE SOUTH TONIGHT AS THE LOW LIFTS NORTH. AFTER
ADDING UP THE NEW SNOWFALL GRIDS...IT APPEARS WE WILL SEE 2 TO 5
INCHES OF SNOW NW OF A LINE FROM WAUSAU TO FLORENCE...WITH 5 TO 7
INCHES IN VILAS COUNTY. HAVE DECIDED TO ADD FLORENCE COUNTY TO
THE WINTER WEATHER ADVISORY...WHICH MATCHES UP WITH CHANGES THAT
NWS MQT MADE TO THEIR HEADLINES.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
ISSUED AT 410 AM CDT WED MAR 16 2016

UPPER TROUGH AT 500MB EXPECTED TO SHIFT SOUTH OF THE AREA LATER
THURSDAY NIGHT. THE 500MB RIDGE IS EXPECTED TO BUILD ACROSS THE
WEST COAST OF NORTH AMERICA BY THE WEEKEND, WITH A NORTHWEST FLOW
ALOFT ACROSS THE WESTERN GREAT LAKES. THIS PATTERN WILL BE
TEMPORARY AS THE FLOW SHOULD BECOME ZONAL BY THE MIDDLE OF NEXT
WEEK.

FOR THURSDAY NIGHT, LINGERING SNOW SHOWERS, MAYBE SOME RAIN MIXED
EARLY ACROSS NORTHEAST WISCONSIN, WILL END OR TAPER OFF TO
FLURRIES. PREVIOUS SHIFT ADDED A CHANCE OF FLURRIES FRIDAY
MORNING, AND THAT SEEMED REASONABLE AS A FEW FLURRIES MAY OCCUR
AS WE MIX OUT. SKIES WILL START CLOUDY AND THEN TURN MOSTLY SUNNY
AT MOST LOCATIONS FRIDAY AFTERNOON. LOWERED MINIMUM TEMPERATURES
SEVERAL DEGREES ACROSS THE NORTH WHERE FRESH SNOW COVER WILL
EXIST.

A WEAK DISTURBANCE WILL APPROACH WISCONSIN FROM THE NORTHWEST
SATURDAY NIGHT. LOW LEVEL NORTHWEST FLOW AND 850MB TEMPERATURES
WERE COLD ENOUGH FOR SOME LAKE EFFECT SNOW SHOWERS OFF LAKE
SUPERIOR INTO FAR NORTHERN WISCONSIN. THE SYSTEM WILL DROP A WEAK
COLD FRONT INTO NORTHERN WISCONSIN SUNDAY, BRINGING A SMALL CHANCE
OF RAIN OR SNOW SHOWERS. NEXT SYSTEM WILL BRING A CHANCE OF RAIN
OR SNOW TO THE REGION ON TUESDAY. PRECIPITATION AMOUNTS APPEAR TO
BE LIGHT AT THIS TIME. TEMPERATURES OVER THE WEEKEND SHOULD RUN AT
OR SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 639 AM CDT WED MAR 16 2016

A STRONG LOW PRESSURE SYSTEM WILL BRING PERIODS OF SHOWERS
THROUGH THE TAF PERIOD. RAIN WILL MIX WITH SNOW AT TIMES OVER NC
WI DURING THE DAY...BUT A MORE WIDESPREAD CHANGEOVER TO SNOW IS
EXPECTED TO OCCUR FROM NW TO SE LATE THIS AFTERNOON AND EVENING.
MOST PLACES SHOULD HAVE MVFR/IFR CONDITIONS THROUGH THE TAF
PERIOD...THOUGH CONDITIONS MAY IMPROVE TO VFR IN PARTS OF C/EC WI
LATER TONIGHT.

VERY STRONG SW-W WINDS WILL DEVELOP OVER C/EC WI LATER THIS
MORNING...THEN CONTINUE INTO THE EVENING. GUSTS AS HIGH AS
40 TO 45 KTS ARE ANTICIPATED AT THE GRB/ATW/MTW TAF SITES.
&&

.MARINE...
ISSUED AT 410 AM CDT WED MAR 16 2016

EAST GALES HAVE DEVELOPED OVERNIGHT ON LAKE MICHIGAN...
AS LOW PRESSURE MOVED INTO SOUTHERN WI. THE EAST WINDS SHOULD
WEAKEN EARLY THIS MORNING...FOLLOWED BY SOUTHWEST TO WEST GALES
DEVELOPING BY AFTERNOON AS THE LOW PRESSURE SYSTEM LIFTS NORTH.
GALES SHOULD CONTINUE INTO THE EVG BEFORE GRADUALLY WEAKENING.
&&

.HYDROLOGY...
ISSUED AT 410 AM CDT WED MAR 16 2016

HEAVY RAINFALL OCCURRED OVER PARTS OF C/NC WI
OVERNIGHT...WITH AMOUNTS OF 1 TO 2 INCHES IN MANY LOCATIONS.
ADDITIONAL RAINFALL OF 1.00 TO 1.50 INCHES MAY FALL OVER THIS
SAME REGION OVER THE REST OF TODAY...AND COULD CAUSE SOME
FLOODING CONCERNS...ESPECIALLY IN THE FASTER RESPONDING RIVERS
IN CENTRAL WI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR WIZ035>040-045-
048>050.

WINTER WEATHER ADVISORY UNTIL 4 PM CDT THURSDAY FOR WIZ005-
010>012-018-019-030.
&&

UPDATE.........MG
SHORT TERM.....KIECKBUSCH
LONG TERM......ECKBERG
AVIATION.......KIECKBUSCH
MARINE.........KIECKBUSCH
HYDROLOGY......KIECKBUSCH
Hazardous weather outlook, Mar 16, 9:11 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
911 AM CDT WED MAR 16 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171415-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
911 AM CDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MANY RIVERS AND STREAMS WILL RISE OUT OF THEIR BANKS TODAY DUE TO
RUNOFF FROM LAST NIGHTS RAINFALL...AND ADDITIONAL RAINS TODAY. A
FEW ARE JUST ABOVE FLOOD STAGE. BE SURE TO MONITOR THE LATEST RIVER
FORECASTS AND STATEMENTS FOR INFORMATION ON INDIVIDUAL RIVERS.

STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP OVER CENTRAL AND EAST
CENTRAL WISCONSIN BY MIDDAY...AND CONTINUE INTO EARLY EVENING BEFORE
TAPERING OFF. WIND GUSTS OF 45 TO 55 MPH ARE ANTICIPATED...WHICH
MAY LEAD TO SPORADIC POWER OUTAGES.

SNOW MIXED WITH RAIN MAY RESULT IN SLIPPERY ROADS AND SIDEWALKS ACROSS
NORTHCENTRAL WISCONSIN TODAY. STEADIER SNOW WILL ARRIVE LATER TODAY
AND CONTINUE TONIGHT WITH SEVERAL INCHES POSSIBLE. A WINTER WEATHER
ADVISORY HAS BEEN POSTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS TRAVEL WILL LINGER INTO THURSDAY AND THURSDAY NIGHT
THOUGH THE SNOW WILL GRADUALLY TAPER OFF.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN
INCH TODAY...AND ANY SNOW ACCUMULATIONS TONIGHT INTO THURSDAY.

LMZ521-522-541>543-171415-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
911 AM CDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHWEST TO WEST GALES ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING. GUSTS COULD APPROACH STORM FORCE SOUTH OF MANITOWOC. A GALE
WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MG

In the hours before

Special weather statement, Mar 16, 7:19 AM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
719 AM CDT WED MAR 16 2016

WIZ005-010-018-161530-
VILAS-ONEIDA-LINCOLN-
719 AM CDT WED MAR 16 2016

...SNOW MAY MAKE FOR SLICK ROADS AND SIDEWALKS THIS MORNING...

WET SNOW MAY PRODUCE SLIPPERY ROADS AND SIDEWALKS FOR AWHILE THIS
MORNING BEFORE IT CHANGES BACK TO MOSTLY RAIN BY MIDDAY. IT
SHOULD CHANGE BACK TO ALL SNOW LATER THIS AFTERNOON WITH SEVERAL
INCHES POSSIBLE TONIGHT. TAKE IT EASY ON YOUR WAY TO SCHOOL OR
WORK THIS MORNING.

RDM
Local storm report, Mar 16, 9:44 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
944 AM CDT WED MAR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     FLOOD            MERRILL                 45.18N 89.68W
03/16/2016                   LINCOLN            WI   COUNTY OFFICIAL

            SEVERAL ROADS IN THE MERRILL AREA HAVE WATER ACROSS THEM.
            A FEW ARE TEMPORARILY CLOSED.

&&

RICHM
Local storm report, Mar 16, 11:08 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1108 AM CDT WED MAR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     FLOOD            7 NW HAMBURG            45.15N 89.98W
03/16/2016                   LINCOLN            WI   COUNTY OFFICIAL

            INTERSECTION OF 13TH LN AND COUNTY LINE ROAD WASHED OUT.

&&

RICHM
Local storm report, Mar 16, 11:33 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1133 AM CDT WED MAR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     HEAVY RAIN       SCANDINAVIA             44.46N 89.13W
03/16/2016  M2.83 INCH       WAUPACA            WI   TRAINED SPOTTER

            EVENT TOTAL RAINFALL

&&

LUCHS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 10:34 PM CDTSpecial Weather StatementGRBCalumet41 min
Mar 16, 7:42 AM CDTRiver Flood WarningGRBMarathon33 hr
Mar 16, 7:42 AM CDTRiver Flood WarningGRBMarathon24 hr
Mar 16, 12:25 PM CDTRiver Flood WarningGRBWood56 hr
Mar 16, 12:42 PM CDTRiver Flood WarningGRBLincoln, Marathon62 hr
Mar 16, 12:42 PM CDTRiver Flood WarningGRBMarathon3 days
Mar 16, 12:42 PM CDTRiver Flood WarningGRBWood4 days
Mar 16, 12:42 PM CDTRiver Flood AdvisoryGRBMarathon27 hr
Mar 16, 12:42 PM CDTRiver Flood AdvisoryGRBMarathon, Portage26 hr
Mar 16, 12:42 PM CDTRiver Flood AdvisoryGRBPortage27 hr
Mar 16, 12:42 PM CDTRiver Flood AdvisoryGRBPortage27 hr
Mar 16, 12:42 PM CDTRiver Flood AdvisoryGRBWood26 hr
Mar 16, 1:34 PM CDTRiver Flood WarningGRBOconto4 days
Mar 16, 1:34 PM CDTRiver Flood WarningGRBWaupaca5 days
Mar 16, 2:24 PM CDTRiver Flood WarningGRBMarathon53 hr

Nearby

River Flood Advisories in Wisconsin, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.